Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Quad Cities, IA

May 2, 20124 counties in Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 2, 2012, 4:26 AM CDT for 4 counties in Iowa; Mercer County, Rock Island County, Illinois. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2012, 4:26 AM CDT (09:26 UTC)
Expired
May 2, 2012, 5:15 AM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 9 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 4:39 AM CDTTSTM WND GST 60Fruitland, IATIME ESTIMATED FROM RADAR.
May 2, 4:39 AM CDTHAIL 0.88Fruitland, IATIME ESTIMATED FROM RADAR.
May 2, 4:45 AM CDTTSTM WND GST 51Muscatine Municipal Air, IA
May 2, 5:01 AM CDTHAIL 15 Nnw Millersburg, ILMOSTLY PENNY SIZE HAIL...TIME ESTIMATED FROM RADAR...DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS53 KDVN 020926
SVRDVN
IAC103-115-139-163-ILC131-161-021015-
/O.NEW.KDVN.SV.W.0022.120502T0926Z-120502T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 AM CDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  NORTHERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  NORTHERN LOUISA COUNTY IN SOUTHEAST IOWA...

* UNTIL 515 AM CDT.

* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR CONESVILLE...OR 8 MILES NORTH OF COLUMBUS JUNCTION...AND
  MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LETTS...FRUITLAND...MUSCATINE...ELIZA...FAIRPORT...ILLINOIS CITY...
  MONTPELIER...WALCOTT...BLUE GRASS...HAMLET...BUFFALO...ANDALUSIA...
  REYNOLDS...TAYLOR RIDGE...DAVENPORT...ELDRIDGE...ROCK ISLAND...OAK
  GROVE...MILAN...SHERRARD...CABLE...SILVIS...RAPIDS CITY...PORT
  BYRON...MOLINE...HAMPTON...EAST MOLINE...CORDOVA...COAL VALLEY...
  RIVERDALE...PRINCETON...LE CLAIRE AND BETTENDORF.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4160 9093 4160 9090 4161 9090 4174 9038
      4173 9035 4174 9033 4173 9032 4152 9030
      4151 9036 4148 9038 4146 9043 4125 9044
      4130 9142 4148 9142
TIME...MOT...LOC 0926Z 270DEG 41KT 4139 9129
WIND...HAIL 60MPH 1.00IN

$$

NICHOLS
2 follow-up statements
145 
WWUS53 KDVN 020946
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 AM CDT WED MAY 2 2012

IAC103-020956-
/O.CAN.KDVN.SV.W.0022.000000T0000Z-120502T1015Z/
JOHNSON IA-
446 AM CDT WED MAY 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS.

LAT...LON 4152 9030 4151 9036 4148 9038 4146 9043
      4125 9044 4130 9115 4153 9116 4160 9093
      4160 9090 4161 9090 4174 9038 4173 9037
      4174 9033 4173 9032
TIME...MOT...LOC 0946Z 270DEG 41KT 4139 9099

$$

IAC115-139-163-ILC131-161-021015-
/O.CON.KDVN.SV.W.0022.000000T0000Z-120502T1015Z/
SCOTT IA-MUSCATINE IA-LOUISA IA-MERCER IL-ROCK ISLAND IL-
446 AM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR ROCK ISLAND...NORTHERN MERCER...NORTHEASTERN LOUISA...EASTERN
MUSCATINE AND SCOTT COUNTIES...

AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR MUSCATINE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWEETLAND CENTER...ELIZA...FAIRPORT...ILLINOIS CITY...NEW ERA...
WILDCAT DEN STATE PARK...PLEASANT PRAIRIE...STOCKTON...BUFFALO
PRAIRIE...MIDWAY BEACH...LOUD THUNDER FOREST PRESERVE...MONTPELIER...
MARSTON...WALCOTT...BLUE GRASS...EDGINGTON...HAMLET...MAYSVILLE...
ANDALUSIA...BUFFALO...WEST LAKE PARK...REYNOLDS...TAYLOR RIDGE...
CREDIT ISLAND...DAVENPORT...ELDRIDGE...DAVENPORT MUNICIPAL AIRPORT...
PREEMPTION...ROCK ISLAND...BLACKHAWK STATE PARK...OAK GROVE...
MILAN...COYNE CENTER...ROCK ISLAND ARSENAL...BARSTOW...SWEDONA...
SHERRARD...CABLE...PRINCETON WILDLIFE AREA...PLEASANT VALLEY...SILVIS
HEIGHTS...SILVIS...RAPIDS CITY...PORT BYRON...MOLINE QUAD-CITY
AIRPORT...MOLINE...INDIAN BLUFF PARK...ILLINIWEK PARK...HAMPTON...
FRUITLAND...EAST MOLINE...CORDOVA...COAL VALLEY...CARBON CLIFF...
RIVERDALE...PRINCETON...PARK VIEW...PANORAMA PARK...LE CLAIRE...
BETTENDORF AND CAMPBELLS ISLAND.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 306.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4152 9030 4151 9036 4148 9038 4146 9043
      4125 9044 4130 9115 4153 9116 4160 9093
      4160 9090 4161 9090 4174 9038 4173 9037
      4174 9033 4173 9032
TIME...MOT...LOC 0946Z 270DEG 41KT 4139 9099
WIND...HAIL 60MPH 1.00IN

$$

NICHOLS
835 
WWUS53 KDVN 021014
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
514 AM CDT WED MAY 2 2012

IAC115-139-163-ILC131-161-021024-
/O.EXP.KDVN.SV.W.0022.000000T0000Z-120502T1015Z/
SCOTT IA-MUSCATINE IA-LOUISA IA-MERCER IL-ROCK ISLAND IL-
514 AM CDT WED MAY 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR ROCK ISLAND...NORTHERN
MERCER...NORTHEASTERN LOUISA...EASTERN MUSCATINE AND SCOTT COUNTIES
WILL EXPIRE AT 515 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 4152 9030 4151 9036 4148 9038 4146 9043
      4125 9044 4130 9115 4153 9116 4160 9093
      4160 9090 4161 9090 4174 9038 4173 9037
      4174 9033 4173 9032
TIME...MOT...LOC 1014Z 270DEG 41KT 4139 9056

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:32 AM CDT, 54 minutes earlier.

Area forecast discussion, May 2, 3:32 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CDT WED MAY 2 2012

.SYNOPSIS...
LARGE...LINEAR MCS EXTENDED FROM SW AND W CENTRAL IA NORTHEAST TO
WESTERN WI EARLY THIS MORNING. THIS COMPLEX WAS TRIGGERED BY A
SHORTWAVE LIFTING THROUGH THE UPPER MS VALLEY THAT WAS INTERACTING
WITH A 50 KT PLUS LOW LEVEL JET FEEDING HIGH THETAE AIR INTO THE
NW TO SE FRONTAL AXIS OVER THE REGION. AT 07Z...THE SURFACE WARM
FRONT EXTENDED FROM CENTRAL IL...NORTHWEST THROUGH WASHINGTON TO
NEAR DSM. NORTH OF THIS BOUNDARY...TEMPERATURES AND DEWPOINTS WERE
IN THE 50S...WHILE TEMPERATURES TO THE SOUTH WERE IN THE LOWER 70S
WITH DEWPOINTS IN THE LOWER 60S.

&&

.DISCUSSION...
FOCUS IS ON THUNDERSTORMS FROM THE NEAR TERM AND THROUGHOUT THE
FORECAST PERIOD. SEVERAL ROUNDS OF SEVERE WEATHER ARE APPEARING
LIKELY...ALONG WITH AN INCREASING RISK FOR FLOODING DUE TO
THE POTENTIAL FOR REPEATED EPISODES OF HEAVY RAINFALL THAT MAY BE
CENTERED OVER OR CLOSE TO THE FORECAST AREA FOR THE NEXT SEVERAL
DAYS.

SEVERE THREAT...THUNDERSTORMS ADVANCING INTO THE AREA THIS MORNING
APPEAR TO BE TRENDING TOWARD LESS A ORGANIZED...AND MORE CELLULAR
CONFIGURATION AS THE COMPLEX MOVES INTO A MORE STABLE AIRMASS NORTH
OF THE NEARLY STATIONARY FRONT. COULD STILL HAVE A POTENTIAL FOR
STRONG WIND GUSTS AND HEAVY RAINFALL. BIG QUESTION IS ONCE AGAIN
HOW THIS DISSIPATING COMPLEX EVOLVES INTO THE DAYLIGHT HOURS AND
ITS IMPACT ON TEMPERATURES. FOR NOW...WILL ANTICIPATE WIDESPREAD
SHOWERS AND THUNDERSTORMS IN A DISSIPATING MODE ESPECIALLY ACROSS
THE SOUTHEAST THIS MORNING...THEN CLEARING SKIES IN THE AFTERNOON
WITH LOW CHANCES FOR ASSOCIATED BOUNDARIES BEING ABLE TO TRIGGER
THUNDERSTORMS UNDER A DEVELOPING WARM CAP ALOFT.

A GREATER THREAT FOR SEVERE WEATHER WILL BE TONIGHT THROUGH
AT LEAST THURSDAY NIGHT WITH ADDITIONAL SHORTWAVES INTERACTING
WITH THE BOUNDARY THAT WILL LIKELY BE JUST NORTH OF THE FORECAST
AREA. THE FORECAST AREA WILL BE FULLY UNDER...TO JUST ALONG THE
NORTHERN EDGE OF A WARM...MOIST AND UNSTABLE AIRMASS WITH PERIODS
OF MID LEVEL LIFT AND ASSOCIATED SHEAR ALONG THE SYNOPTIC BOUNDARY
AND POSSIBLE OUTFLOW BOUNDARIES. SPC HAS A SLIGHT RISK OVER THE
MOST OF THE AREA FOR DAYS 1 THROUGH 3. MORE SPECIFIC THREATS AND
TIMING WILL BE A CHALLENGE DUE TO THE NON-LINEAR NATURE...AND LOW
PREDICTABILITY OF THESE TYPES COMPLEXES BEYOND 12 TO 24 HOURS.

HIGH PW AIR AND REPEATED ROUNDS OF THUNDERSTORMS OVER THE NEXT
SEVERAL DAYS...AND POSSIBLY WELL INTO EARLY NEXT WEEK WILL
INCREASE THE THREAT OF FLOODING.

BIGGEST CHANGE TO FORECAST OTHERWISE WAS TO ADJUST FOR THE FRONT
POSSIBLY DROPPING SOUTH THROUGH THE AREA FRI INTO FRI NIGHT THAT
WOULD LEAD TO A PERIOD OF LOW LEVEL EASTERLY FLOW RESULTING IN
COOLER TEMPERATURES...AND A POSSIBLE BREAK IN THE PRECIPITATION.

SHEETS

&&

.AVIATION...
GENERALLY VFR CONDITIONS THROUGH NEXT 24 HOURS WITH PARTLY CLOUDY
SKIES. SCATTERED THUNDERSTORMS WITH POSSIBLE BRIEF PERIODS OF MVFR
CONDITIONS AND GUSTY WINDS TO 35 MPH THROUGH 12Z AT DBQ AND CID
TERMINALS. THEN...ANOTHER ROUND OF STORMS THAT MAY BE STRONG TO
SEVERE TO DEVELOP AFTER 00Z TONIGHT WITH STRONG WINDS AND BRIEF MVFR
TO IFR CONDITIONS.  GENERAL WINDS OUT OF THE SE TO S AT 10 TO 20 MPH
OUTSIDE ANY THUNDERSTORMS.    NICHOLS

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SHEETS/NICHOLS
Hazardous weather outlook, May 1, 4:32 AM CDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT TUE MAY 1 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
432 AM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TODAY...AREAS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE POSSIBLE.
ANY STORMS WILL NOT BE SEVERE.

TONIGHT...THUNDERSTORMS WILL REDEVELOP THIS EVENING AND OVERNIGHT.
SOME STORMS MAY REACH SEVERE LEVELS WITH LARGE HAIL UP TO THE SIZE OF
GOLF BALLS THE PRIMARY RISK.  TRAINING OF THUNDERSTORMS COMBINED WITH
HIGH MOISTURE LEVELS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL UP TO
AND POSSIBLY IN EXCESS OF 2 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR
SEVERE STORMS OVER MOST OF THE OUTLOOK AREA. THIS POTENTIAL WILL BE
GREATEST NORTH OF HIGHWAY 30 IN THE LATE AFTERNOON THROUGH EVENING
HOURS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND AND
LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE.

THURSDAY THROUGH SATURDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS
EACH DAY AS A FRONTAL BOUNDARY LINGERS IN THE AREA. SEVERE WEATHER
WILL BE POSSIBLE...ESPECIALLY THURSDAY AND FRIDAY.

THUNDERSTORMS WILL ALSO BRING A THREAT OF HEAVY RAIN AND POSSIBLE
FLASH FLOODING. RAINFALL TOTALS FROM WEDNESDAY THROUGH FRIDAY MAY
EXCEED 3 INCHES...ESPECIALLY IN LOCATIONS THAT EXPERIENCE SEVERAL
ROUNDS OF THUNDERSTORMS WITH HEAVY RAIN. THE EXTENDED PERIOD OF RAIN
MAY ALSO LEAD TO RIVER FLOODING BY THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE POSSIBLE
TONIGHT.

NICHOLS/SHEETS

In the hours before

Special weather statement, May 2, 2:50 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 AM CDT WED MAY 2 2012

IAZ040-041-051-052-063-064-076-077-087-021000-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
JEFFERSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON...
FAIRFIELD
250 AM CDT WED MAY 2 2012

...THUNDERSTORMS WITH GUSTY WINDS THROUGH 5 AM...

AN AREA OF SLOWLY WEAKENING THUNDERSTORMS WILL MOVE ACROSS THE
REGION THE NEXT COUPLE OF HOURS. THE STRONGEST STORMS MAY PRODUCE
GUSTY WINDS OF 30 TO 40 MPH ALONG WITH A PERIOD OF HEAVY RAINFALL.
SOME SMALL HAIL MAY ALSO BE POSSIBLE. LOW LYING LOCATIONS MAY ALSO
EXPERIENCE FOR A SHORT PERIOD SOME PONDING OF WATER WITH ANY HEAVY
RAINFALL RATES. MOST LOCATIONS WILL RECEIVE RAIN AMOUNTS BETWEEN
.25 TO .75 INCHES WITH ISOLATED AMOUNTS OVER 1 INCH IN THE STRONGEST
STORMS. ANY LOOSE ITEMS MAY BE BLOWN ABOUT IN THE GUSTY WINDS.

NICHOLS
Local storm report, May 2, 3:45 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             NORTH ENGLISH           41.52N 92.08W
05/02/2012  E0.75 INCH       IOWA               IA   LAW ENFORCEMENT

            UP TO DIME SIZE.

&&

BILLN
Local storm report, May 2, 3:49 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 AM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     HAIL             1 ENE NORTH ENGLISH     41.52N 92.07W
05/02/2012  E0.75 INCH       IOWA               IA   TRAINED SPOTTER

&&

DLS
Special weather statement, May 2, 4:02 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 AM CDT WED MAY 2 2012

IAZ042-053-054-065>068-078-088-089-ILZ001-015-024-021100-
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
HENRY IA-DES MOINES-JO DAVIESS-ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
MOUNT PLEASANT...BURLINGTON...GALENA...MOLINE...ROCK ISLAND...
ALEDO
402 AM CDT WED MAY 2 2012

...THUNDERSTORMS WITH GUSTY WINDS THROUGH 6 AM...

AN AREA OF SLOWLY WEAKENING THUNDERSTORMS WILL MOVE ACROSS THE REGION
THE NEXT COUPLE OF HOURS. THE STRONGEST STORMS MAY PRODUCE GUSTY
WINDS OF 30 TO 40 MPH ALONG WITH A PERIOD OF HEAVY RAINFALL. SOME
SMALL HAIL MAY ALSO BE POSSIBLE. LOW LYING LOCATIONS MAY ALSO
EXPERIENCE FOR A SHORT PERIOD SOME PONDING OF WATER WITH ANY HEAVY
RAINFALL RATES. MOST LOCATIONS WILL RECEIVE RAIN AMOUNTS BETWEEN
.10 TO .5 INCHES WITH ISOLATED AMOUNTS AROUND 1 INCH IN THE STRONGEST
STORMS.  ANY LOOSE ITEMS MAY BE BLOWN ABOUT IN THE GUSTY WINDS.

NICHOLS
Local storm report, May 2, 4:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 AM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     HAIL             2 W CEDAR RAPIDS        41.97N 91.71W
05/02/2012  E0.25 INCH       LINN               IA   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:22 AM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Jones38 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.